I am concerned about a rash/warts on my penis+scrotum. I had genital warts 2 years ago and have had intermittent small soft warts which I've treated with aldara or condylox. When I treat it with these medications it tends to irritate/burn and ulcerate/erode a bit before healing. Recently I've had a lot of irritation between on the penis shaft and corresponding areas of the scrotum since june. it has been nearly continuous. I have had oral sex twice this year, before this all started.
I've small clusters of red dots on my penis, other vast areas of reddened skin, and some areas near base of hairs further up on my penis shaft that are also red and irritated. When these are very irritated there's a clear fluid around these rash patches. The skin is otherwise wrinkly and/or flaky in these areas. It does not scab on healing like herpes/trauma, but sometimes it's solitary and it's been recurring (though it's been pretty continuous, I've had no period since June without severe irritation.)
The rash is sometimes on both sides of the penis and on the corresponding areas of the scrotum, the severe (red dot/raised wart) areas move intermittently. Sometimes I have groin pain but I think that's from exercise. It could be lymph nodes but it's of vague and could be from running or sitting on my keys.
I was treating warts with aldara earlier this summer and I think it might have triggered this rash. I discontinued the aldara. When i discontinue the aldara the skin is red, irritated, ulcerated and flaky. I've been putting some lubriderm lotion on my penis/scrotum but i'm worried about autonioculating myself with hpv or hsv. Sometimes from using a certain soap the area becomes incredibly irritated and painful. it then subsides slowly, but appears on other ares (for example, irritation about the scrotum). There are also moist cracked skin areas. I have never seen a blister, I believe personally that all ulceration that I have experienced is due to using the genital wart medications.
I am going to schedule an appointment with a dermatologist in the next few weeks, as soon as I can get the referral, etc.
I have a few questions:
1. Can I autoinoculate myself with more HPV/warts or spread herpes to other areas of my genitals if I slather them in lubriderm lotion? I am tempted to keep the skin dry to avoid spreading the malady, but it seems to be alleviated by lubriderm.
2. Should I try hydrocortisone cream 1%? can it weaken my immune system and precipitate a wart outbreak?
3. Do the symptoms I describe above sound like herpes? I think I might have herpes but the symptoms are nearly continuous, the rash is spread out, bilateral, and occurs on the penis and scrotum.
That makes me think it might be eczema/dermatitis, though I have had pain in my back and my groin that seems to me to indicate herpes.
When I looked at the symptoms on some herpes drug pages they basically said that ANYTHING could be herpes, then again they want to sell drugs.